Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Fast heart rate with bad shakes after taking anti depressant

currently taking anti depressants and temeazepam both 10mg, im around 8st and 5 7. iv not eaten anything or drank much in last 6 days. i woke this morning with really bad shakes and a heart rate of 132bpm
Asked On : Sat, 12 Feb 2011
Answers:  2 Views:  167
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
welcome to Healthcare Magic.

Bad shakes (tremors) and increase heart rate (palpitation) are symptoms of anxiety. In the start of treatment, symptoms of anxiety can occur off and on as medicines show full effect after 3-4 weeks. Due to that at the start of treatment medicines with immediate effect on anxiety (like temazepam in your case) are given to control anxiety symptoms.

If you are taking treatment for long time, then there need to reevaluate your case for poor treatment response, in such case it is better to visit your psychiatrist.

Wish you all the best.

Dr Ashish Kumar Mittal
Answered: Wed, 10 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Kushal Jain's  Response
Hello there,

The symptoms that you are experiencing could be due to several factors/illnesses. You have mentioned that you are taking anti-depressant and temazepam. Antidepressant can provoke anxiety symptoms such as bad shakes and palpitations. Also, if you take antidepressant and temeazepam for long and discontinue suddenly it can also provoke these symptoms. Most importantly all these symptoms worsen if you are dehydrated or taking adequate food. My suggestion would be to kindly visit your psychiatrist or a physician at the earliest. Take care
Answered: Thu, 4 Aug 2011
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor